Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 10, 2007, 5:22 PM EDT for Hillsborough County, New Hampshire. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 5:22 PM EDT (21:22 UTC)
- Expired
- May 10, 2007, 5:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:25 PM EDT | HAIL 1 | Pelham, NH | |
| May 10, 5:25 PM EDT | HAIL 1.25 | Pelham, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 102122
SVRBOX
NHC011-102145-
/O.NEW.KBOX.SV.W.0005.070510T2122Z-070510T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW
HAMPSHIRE...
* UNTIL 545 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PELHAM...OR ABOUT NEAR
LOWELL...AND MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4270 7129 4270 7134 4270 7135 4270 7137
4277 7134 4274 7123
$$
MLE1 follow-up statement
000
WWUS51 KBOX 102151
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT THU MAY 10 2007
NHC011-102200-
/O.EXP.KBOX.SV.W.0005.000000T0000Z-070510T2145Z/
HILLSBOROUGH NH-
550 PM EDT THU MAY 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
HILLSBOROUGH COUNTY EXPIRED AT 545 PM EDT...
THE STORM HAS MOVED OUT OF HILLSBOROUGH COUNTY...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE. QUARTER SIZED HAIL WAS REPORTED IN PELHAM
WITH THIS STORM.
LAT...LON 4270 7129 4270 7134 4270 7135 4270 7137
4277 7134 4274 7123
$$
MLE
--@WWASVRWXSTACOUNTY.WWAPROD--What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:13 PM EDT, 9 minutes earlier.
Area forecast discussion, May 10, 5:13 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT THU MAY 10 2007
.SYNOPSIS...
WARM MOIST AIR MOVING OVER THE OCEAN WATERS SOUTH OF NEW ENGLAND
WILL LEAD TO FOG LATE TONIGHT. A COLD FRONT APPROACHING FROM THE
WEST WILL MOVE ACROSS SOUTHERN NEW ENGLAND FRI. HIGH PRESSURE WILL
PROVIDE RELATIVELY TRANQUIL WEATHER THROUGH THE WEEKEND...UNTIL
ANOTHER COLD FRONT APPROACHES ON TUESDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST FROM THE WORCESTER
HILLS NORTHEASTWARD INTO HILLSBOROUGH COUNTY AND OVER THE SLOPES OF
THE BERKSHIRES IN WESTERN FRANKLIN AND HAMPSHIRE COUNTIES INTO THE
EARLY EVENING. OTHERWISE STABLE AIR SHOULD PREVENT NEW YORK
CONVECTION FROM PENETRATING INTO SOUTHERN NEW ENGLAND.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
A DENSE FOG ADVISORY IS IN EFFECT FOR THE SOUTH COASTAL AREAS OF
MASSACHUSETTS AND RHODE ISLAND TONIGHT. HIGH DEW POINT AIR MOVING
NORTHWARD OVER THE OCEAN WATERS SOUTH OF NEW ENGLAND WILL BE THE
CULPRIT. IT SHOULD SPREAD A LITTLE FARTHER NORTHWARD TONIGHT THAN
LAST NIGHT. LOW CLOUDINESS SHOULD SPREAD ALL THE WAY INTO SOUTHERN
NEW HAMPSHIRE LATE TONIGHT. SCATTERED SHOWERS ARE POSSIBLE OVERNIGHT
IN ADVANCE OF A COLD FRONT MOVING INTO NEW YORK STATE. HOWEVER THE
MAIN FORCING WILL OCCUR DURING THE DAY ON FRIDAY.
AS THE COLD FRONT MOVES ACROSS THE REGION ON FRIDAY...CAPES WILL BE
500-1000 JOULES. THAT IS LESS THAN WHAT OCCURRED TODAY IN NEW
YORK... BUT STILL SIGNIFICANT. THUS WE HAVE A CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST. CLEARING SHOULD TAKE PLACE LATE IN
THE AFTERNOON ACROSS THE WESTERN HALF OF THE REGION. TEMPERATURE
FORECAST PRETTY MUCH IN LINE WITH GFS GUIDANCE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS HAVE SOME PRETTY GOOD CONTINUITY TO START
OFF...BUT IT APPEARS SOME OF THE 12Z MODEL SUITE STARTING TO STRAY
FROM ENSEMBLES BEYOND MONDAY-TUESDAY TIMEFRAME. AS USUAL...TIMING
ISSUES COME INTO PLAY WITH AN APPROACHING FRONT AROUND TUESDAY OR
EARLY WEDNESDAY...ALONG WITH THE POSSIBILITY OF THIS FRONT STALLING
S OF THE REGION AND A POSSIBLE WAVE MOVING ALONG IT. WENT ALONG WITH
NCEP USING ITS BLEND OF THE ECMWF AND GFS ENSEMBLES...WITH A LITTLE
OF THE 00Z GFS FOR GOOD MEASURE.
EXPECT THE COLD FRONT TO PUSH OFF THE COAST DURING FRIDAY NIGHT.
MOST OF THE CONVECTION WILL BE DYING DOWN...AS THE BEST DYNAMICS AND
MOISTURE WORKS OFF TO THE NE WITH THE MAIN LOW...SO HAVE NOT
MENTIONED THUNDERSTORMS IN THIS PORTION OF THE FORECAST AT THIS
TIME. WILL MONITOR THIS FOR THE POTENTIAL...HOWEVER.
ONCE THIS FRONT MOVES OFF...HAVE ANOTHER PERIOD OF DRY WEATHER AS
HIGH PRESSURE BUILDS OUT OF CENTRAL CANADA. AS THE UPPER TROUGH
DIGS OFF THE NEW ENGLAND COAST...UPPER LEVEL NORTHWEST FLOW TAKES
OVER ONCE AGAIN...BUT MOVES THE HIGH ALONG WITH IT.
EXPECT THIS HIGH TO MOVE ACROSS NEW ENGLAND DURING MONDAY...THEN OFF
THE MID ATLANTIC COAST MONDAY NIGHT.
THE NEXT APPROACHING SYSTEM IS NOT VERY STRONG...SO THE MODELS
APPEAR TO BE HAVING TROUBLE HANDLING IT. WILL BE INTRODUCING A
CHANCE OF SHOWERS MAINLY FROM LATE TUESDAY MORNING THROUGH TUESDAY
NIGHT AS THE FRONT WILL TEND TO SLOW AS IT PASSES ACROSS THE REGION.
FOR NOW...HAVE PUSHED THE FRONT OFF THE SOUTHERN NEW ENGLAND COAST
BY WEDNESDAY MORNING...BUT HAVE KEPT A LOT OF CLOUDS AROUND
ESPECIALLY ALONG THE COAST WITH A WEAK NORTHEAST FLOW KEEPING A LOT
OF LOW LEVEL MOISTURE AROUND. THE QUESTION AT THIS POINT WILL BE
WHETHER A WAVE WILL FORM ON THIS FRONT...BRINGING ANOTHER ROUND OF
PRECIPITATION TO THE REGION. FOR NOW...HAVE KEPT THINGS DRY FOR
WEDNESDAY AND THURSDAY...BUT NOT A LOT OF CONFIDENCE IN THIS PORTION
OF THE FORECAST.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
IFR CONDITIONS ON NANTUCKET IN DENSE FOG WILL CONTINUE THROUGH THE
NIGHT. THE IFR CEILINGS SHOULD SPREAD NORTHWARD AFTER 03Z WITH VSBY
LOWERING TO 3 MILES. IT WILL LOWER FURTHER TO BELOW 1 MILE WITH
AREAS OF 1/4 MILE ALONG THE SOUTH COAST IN THE DENSE FOG ADVISORY
AREA. WILL NEED TO MONITOR TO SEE IF IT WILL REACH INTO PROVIDENCE
AND TAUNTON. ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL ABOUT 02Z IN
FRANKLIN AND HAMPSHIRE COUNTY AND FROM WORCESTER TO JUST WEST OF
MANCHESTER NEW HAMPSHIRE. SCATTERED SHOWERS ARE POSSIBLE OVERNIGHT
BUT THE MAIN THREAT WILL BE DURING THE DAY...FROM 15Z-21Z FRIDAY FOR
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF AN ADVANCING
COLD FRONT.
VFR CONDITIONS ARE EXPECTED FRI NIGHT THROUGH THE WEEKEND. MVFR TO
PERHAPS IFR CONDITIONS MAY REAPPEAR MON NIGHT AND TUE AS ANOTHER
COLD FRONT APPROACHES AND WARMER MOIST AIR APPROACHES.
&&
.MARINE...
A MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR DENSE FOG ON THE
WATERS FROM CAPE COD BAY AND EAST OF THE CAPE THROUGH THE SOUTHERN
WATERS THROUGH AROUND MID MORNING FRIDAY. EXPECT DENSE FOG TO
CONTINUE OR REDEVELOP OVER THE WATERS BY MIDNIGHT WITH THE CONTINUED
MOIST SOUTHWEST WIND FLOW. WINDS AND SEAS WILL REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS.
IN THE LONG TERM...EXPECT THE COLD FRONT TO PUSH OFFSHORE BY
SATURDAY MORNING. WINDS WILL START OFF FROM THE S AT 10-15 KT WITH
GUSTS UP TO 20 KT...THEN WILL SHIFT TO N-NE BY SATURDAY MORNING.
NOT MUCH PRESSURE GRADIENT...SO DO NOT EXPECT SMALL CRAFT CONDITIONS
AT THIS TIME...BUT COULD STILL SEE GUSTS UP TO 20 KT IN THE MORNING.
HIGH PRESSURE WILL SHIFT W OF THE WATERS SUNDAY-SUNDAY NIGHT...WITH
A GENERAL N-NW FLOW. WINDS WILL SHIFT TO W-SW DURING MONDAY AS THE
HIGH BUILDS OF THE MID ATLANTIC COAST.
WINDS WILL REMAIN FROM THE W-SW AS A FRONT APPROACHES OUT OF NEW
YORK STATE DURING TUESDAY AFTERNOON AND NIGHT. EXPECT GUSTS UP TO 20
KT WITH THIS SYSTEM.
AS FOR SEAS...MAY HAVE A BRIEF PERIOD OF 5 FOOT SEAS DURING SATURDAY
ON THE EASTERN OUTER WATERS. OTHERWISE...EXPECT SEAS 4 FEET OR LESS
THROUGH MONDAY. WITH THE NEXT APPROACHING SYSTEM...SEAS MAY REACH UP
TO 6 FEET ON THE FAR OUTER WATERS S AND E OF NANTUCKET DURING LATE
TUESDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...DENSE FOG ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT FRIDAY
FOR MAZ018>023.
DENSE FOG ADVISORY UNTIL 9 AM EDT FRIDAY FOR MAZ024.
NH...NONE.
RI...DENSE FOG ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT FRIDAY
FOR RIZ004>008.
MARINE...NONE.
&&
SYNOPSIS...GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...EVT
AVIATION...GAF
MARINE...GAF/EVTHazardous weather outlook, May 10, 4:54 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 454 PM EDT THU MAY 10 2007 CTZ002>004-MAZ002>017-026-NHZ011-012-015-RIZ001>003-112100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- 454 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS EARLY TONIGHT MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ018>023-RIZ004>008-112100- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 454 PM EDT THU MAY 10 2007 ...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ024-112100- NANTUCKET MA- 454 PM EDT THU MAY 10 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-270-112100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- 454 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT DENSE FOG WILL PERSIST ACROSS THE SOUTH COASTAL WATERS NORTHWARD INTO CAPE COD BAY AND THE ADJACENT WATERS. FOG MAY BRIEFLY BURN OFF THIS AFTERNOON AND THEN REDEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DENSE FOG MAY LINGER INTO FRIDAY MORNING ACROSS THE SOUTH COASTAL WATERS INCLUDING CAPE COD BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 10, 2:44 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL CHARLEMONT 42.63N 72.88W
05/10/2007 E0.75 INCH FRANKLIN MA AMATEUR RADIO
&&Special weather statement, May 10, 3:59 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 359 PM EDT THU MAY 10 2007 MAZ002-102030- WESTERN FRANKLIN MA- 359 PM EDT THU MAY 10 2007 AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER MONROE...OR ABOUT 8 MILES EAST OF NORTH ADAMS...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE VERY HEAVY DOWNPOURS AND LOCALIZED STREET FLOODING. THE THUNDERSTORM WILL BE NEAR THE FRANKLIN COUNTY VERMONT BORDER AT 415 PM EDT . THOMPSON
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.